MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)
Catalog Number 2000342
Medical Device Problem Codes Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: impella rp flex was inserted percutaneously via right internal jugular vein access site in an 59-year-old female patient presenting with post-operative cardiothoracic surgery.The patient¿s comorbidities were prior coronary artery bypass graft (cabg) and known coronary artery disease (cad).The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage e.The patient was medically supported by inotropes, vasopressors and respiratory support.During vascular access, difficulty was encountered while advancing the 23 fr peel-away introducer sheath.The physician removed the sheath and observed that the sheath tip was buckled inward/collapsed.A replacement introducer from a second rp kit was obtained and inserted successfully without further issue.Following rp flex insertion, a ¿placement signal not reliable¿ alarm was observed on the automated impella controller (aic) resulting in no placement signal or flows displayed.The lack of flow and placement signals being displayed had no noted impact on hemodynamic support provided or the patient.Purge pressure and purge flow remained within appropriate ranges.
 
Additional Manufacturer Narrative
The pump and introducer will be returned for investigation.This is one of two related reports.This report represents the introducer and another report represents the impella rp flex.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50115753
Report Number1220648-2026-11193
Device Sequence Number18642881
Product Code DYB
UDI-Device Identifier00813502012910
UDI-Public(01)00813502012910(17)280630(10)S9732175
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000342
Device Lot NumberS9732175
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Supplement Date Received by ManufacturerNot provided
09/14/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date08/20/2026
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight264 LB
Patient RaceWhite